iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Medicineabdominal painMy abdominal pain got worse after taking medicines. Why?

After taking medicine, my abdomen problem became worse. Please advise.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At December 26, 2016
Reviewed AtJanuary 5, 2024

Patient's Query

Hi doctor,

In the past ten days, I have a problem of sudden lower abdominal pain after eating and urgency to go to the bathroom. The stools are semi-solid and not loose motions. The abdominal pain gets resolved once I had a bowel movement. During these periods, I go to the bathroom five to six times a day. I visited a gastroenterologist and he prescribed me a combination of Pantoprazole and Levosulpiride, Rifaximine 200 mg and Mebeverine SR for seven days. Previously, I took Nor Metrogyl for four days. Initially for two days, I had less pain. But, the abdominal pain is constant most of the time and more frequent solid stools. Now, the condition became worse than before. What could be the problem?

Hi,

Welcome to icliniq.com.

We are here to help you.

You seem to be suffering from acid peptic disease along with a lower gastrointestinal tract infection. You have taken the right treatment. In such cases, I prefer to give my patients a good combination like Normaxin RT (combination of Ranitidine, Dicyclomine, Chlordiazepoxide, and Clidinium bromide) twice daily for a week. However, I would also recommend an ultrasound of the abdomen to help you better. Consult your doctor, discuss with him or her, and take the treatment with consent.

Patient's Query

Hi doctor,

Either ultrasound or CT scan of the abdomen, which one is better?

Hi,

Welcome back to icliniq.com.

Initial investigation of choice is an ultrasound of the abdomen as it does not carry any radiation exposure. If there is inconclusive report in ultrasound, then only we go to CT abdomen.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Anshul Varshney
Dr. Anshul Varshney

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy